|Cramps and Joint Pain
Apr 16, 2008
I recently started Atripla (2 1/2mo) . I have been on HIV meds for 10 yrs with little side effects but my ID MD said I might get some benefit from the Atripla. I am undectectable and my CD4 is 610. I have horrible, detailed nightmares and terrific muscle cramps. She thinks these my subside with time..Whats your thoughts. I am not getting a lot of sleep and feel bruised in my legs and upper arms all day. Thank you
| Response from Dr. Henry
If the nightmares and cramps started when starting the Atripla then one of the components of Atripla (most likely the efavirenz) is very likely contributing to your symptoms. For most (> 90%) efavirenz related bothersome side effects diminish after the first 4 weeks. After 10 weeks if still persisting then you may be one of the unlikely ones with persistent problems. You could check the efavirenz levels to see if they are running high (in which case a dose reduction might need to be considered with stopping Atripla and dosing the individual components separately). A monitored trial of switching components (such as a boosted PI for the efavirenz) often can pinpoint the problem while resulting in a suitable alternative. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Rash After Unprotected Vaginal Sex Worried I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can You Get Cancer From A Std?
- Can You Get Hepatitis From A Kiss?
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
- Pricking Tingling Symptoms On Vagina
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.